I'm curious I've been on Tasigna for over 3 weeks and recognize some of the common symptoms and working through them. What I am experiencing is discomfort in my check when I'm doing cardio and I have fluttering in my heart at night. During exercise I am wearing a monitor and I bring my heart rate up to 124 which is below what I would raise it to before Tasigna which was 145-150. The discomfort last 15-20 and then when my rate goes down it dissipates and goes to a normal level resting rate of 67 and I feel fine. My blood pressure is fine 120/70. Also when I was tested the other week had an EKG which was also normal. My doctor said I was doing fine and responding well to the drug but of course this concern me. So I went to my Cardiologist and he said I was ok also and what I'm experiencing is not related but since I start taking the drug this began occurring. For peace of mind the Dr is going to have me wear a monitor for a day and then I'm going to the hospital for an ECO Stress test. I reported this to NVS because of the symptoms. I don't have Arritmia issue because the EKG could detect that so I'm doing some further testing on my own. Any thoughts??
CML Symptoms During Excerise on Tasigna
Posted 28 February 2013 - 06:02 AM
What are your current blood values? (WBC, HB, Platelets etc) Since you only have been on the drug for 3 weeks, it might be a good idea to start easy while the body adjusts to the medication?
I wasnt allowed to exercise by my onc until after around 2-3 months of treatment, so all i did were 30 minutes evening walks each day. My wbc was 270 and my spleen was huge, so that might have been why i wasnt allowed to exercise, but im sure some of the others on this forum can be more helpfull on the heart issue as i havent had any problems with that myself yet. (Knock on wood)
Posted 28 February 2013 - 10:07 AM
Since Tasigna and all TKI drugs can deplete minerals such as potassium, magnesium, and calcium you might want to take at least a potassium supplement. Potassium is essential for proper heart rhythm. Exercise also depletes potassium quickly, which is why athletes drink sports drinks during athletic events. Combining TKI drugs and exercise requires more potassium than for regular athletes.
Posted 28 February 2013 - 08:48 PM
Thanks for the advice I went out and picked up some Potassium Orotate 500mg ate a banana went to my office. Then I went rollerblading for 4 1/2 miles with a friend who is an RN thankfully. I noticed some discomfort and will continue to take the Potassium. I think your right on and think the symptoms will dissipate with time. Thanks for the information.
Posted 28 February 2013 - 09:00 PM
WBC 8.5, Hemoglobin 14.3, Hematocrit 44.4 & Platelets 255. These just came in last week. Even though I'm having these symptoms the Dr. sees no problem with me exercising. I was going to go skiing in Colorado and he didn't see a problem with that but I canceled the trip. Was glad that I stayed home in Florida. I think its more an adjustment to my system and were all different. Interestingly I am on Avodart and had sensitivity to light and of course no one else reported this and then a few weeks later some one else had the same thing. But yes hope to hear from more people. Thanks again. Tom
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users